Blood Splash to the eye from an HIV patient
Nov 25, 2003
I was day 8 on my treatment when I e-mailed. I was trying so hard to find ways and means to stay on it. I stopped taking the Reglan the following day beacause of its side effects and was vomiting at 2:30 in the morning by Wednesday. I called the ID fellow and switched me over to Kaletra based on the pt's resistance. I do not know her viral load but her CD4 was less than 200. She was also off her meds for a month before she was restarted again and the splash occured 2 days after. I was happy at first with Kaletra at first and the side effects were tolerable but not for long. It seemed the one week mark always made itself known. I started taking Zofran which at first really helped but towards the end of the week it only took the edge off and it also made me so gassy in an uncomfortable kind of way. Finally Day 17 I stopped taking everything. Today, I am still reeling from its side effects but I am starting to feel much better. I truly hope I did not make the wrong decision. Again, any new data that you know of that I haven't heard/read already? I am worried that I may end up being that small percentage.
Response from Dr. Pierone
This response is 3 weeks after your post so I trust you are returning to normal. I don't think that you made the wrong decision to stop therapy. Intolerable side effects are just that and you can't continue prophylaxis at any expense. Although 4 weeks of PEP is the standard of care we don't have evidence that 4 weeks is better than 2 weeks and early initiation of PEP is likely the most critical issue. Eye splash exposures are also much lower risk than needle stick exposures so the chance of transmission is extremely low and you should be fine. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are The Chances Of Getting AIDS From Sex With A Prostitute?
- Burning Penis After Anal Sex Worried I Have HIV
- Muscle Ache After Masturbation Sign Of HIV AIDS
- How Long Does It Take For Symptoms From A Std To Show Up?
- Are Cough Fever Runny Nose Sore Neck Hiv Symptoms?
- Can Seroconversion Take Place After 10 Weeks?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.